Categories
Blog

How To Treat Gabapentin Overdose?

Gabapentin is a muscle relaxant and anticonvulsant that is used to assist patients with epilepsy. It may also be used to treat persistent nerve pain problems, including postherpetic neuralgia.

Most of the adverse effects of a gabapentin overdose relate to a general deceleration of the body’s systems. Expect drowsiness, muscular weakness, lethargy, and drooping eyes. Diarrhea and sedation are two more signs of gabapentin overdose. The good news is that, with prompt treatment, most gabapentin overdoses may be treated and reversed without serious or long-term consequences. Treatment for an overdose can involve any or all of the following:

  • Assisting the person in maintaining an open airway, delivering supplementary oxygen, and assisting with breathing if necessary.
  • Using activated charcoal or gastric lavage to get rid of any leftover gabapentin in the body.
  • Giving support and treatment to those who are in a coma or stupor.
  • Managing and treating symptoms such as delirium, agitation, disorientation, and aggressiveness.
  • Protecting the sufferer from additional bodily damage or self-injury.

If you or someone you know is misusing gabapentin, it’s time to think about changing your ways and seeking assistance. Give us a call to learn about your addiction treatment options.